Safety and aesthetic outcomes of using fillers with different cross-linking agents. A case report.
Keywords:fillers, hyaluronic acid, adverse reaction, cross-linking, BDDE, PEG
Of the several dermal fillers developed in recent decades, hyaluronic acid fillers have become the material of choice. They are safe, long-lasting, non-immunogenic, available to most patients, and can be removed with hyaluronidase. Unfortunately, early and delayed complications can also occur after HA filler injection. Below, we present the case of a 42-year-old patient who had complications after the aesthetic procedure using hyaluronic acid dermal fillers in the past. Surprisingly, the treatment performed with hyaluronic acid cross-linked with another cross-linking agent was without complications. The affected places were the chin and malar area. In 2021, after performing augmentation with hyaluronic acid in the chin area, a patient developed swelling, which subsided after using hyaluronidase (Hylase Dessau 300 I.E.) and corticosteroids. The patient repeated the procedure in 2022, where she was administered 2 ml of hyaluronic acid in July 2022. About 3 weeks after injection, oedema and nodules appeared at the injection site in the zygomatic/malar area; after using Prednisone, the changes subsided. In September 2022, 3 ml of PEG-cross-linked hyaluronic acid was successfully performed with no side effects. In the described case, an important role was played by the ability of the hyaluronic acid hydrogel to modulate human immunological functions, which was associated with a very low risk of immune-related side effects and accompanying cellulitic processes.